Case Report: Immunotherapy-induced Felty syndrome in a patient with metastatic melanoma
Abstract
Immune checkpoint inhibitors (ICIs) are critical in the modern treatment of advanced melanoma but can provoke immune-related adverse events (irAEs) with increased risk in patients having pre-existing autoimmune conditions. We present a case of Felty syndrome (FS) recurrence precipitated by a single dose of combination nivolumab plus relatlimab immunotherapy in a 71-year-old man with metastatic melanoma and a history of seropositive rheumatoid arthritis (RA) diagnosed several years earlier in the context of spontaneous FS. Following ICI, he presented with a neutrophil count of 0.0 cells/µL but without clinically active synovitis. He was promptly managed with intravenous methylprednisolone and methotrexate with rapid neutrophil recovery despite the ICI precipitant. In this report, we explore the differential diagnoses and treatment considerations, which highlight the importance of considering ICI-induced FS as a differential diagnosis in patients with a history of RA presenting with neutropenia. Early identification and collaborative care are vital for preventing life-threatening complications associated with neutropenia in this vulnerable patient population.
Fields of Study & Subjects
Cancer Immunotherapy and Biomarkers
Cutaneous Melanoma Detection and Management
Drug-Induced Adverse Reactions
Publication details
- Journal / source
- Frontiers in Oncology
- Publisher
- Frontiers Media SA
- Volume
- 16
- Pages
- 1808710–1808710
- Publication date
- 20 April 2026
- Language
- EN